Ask a doctor

Day After Restalyne Injection in Tear Trough. Severe Swelling! Too Much Productl

I just got restylane injections in my tear troughs yesterday. The nurse did it, which I was uncomfortable with but I already paid for the procedure and the ladies working there said she is great and really experienced. It looked fine, a little swollen at first, but today my eyes look like swollen balloons. I don't have any wrinkles at all because my entire lower eye is so puffy. It's so puffy my eyes look so tiny and my vision is blocked by the puffiness. Is this normal or too much product? Help

Doctor Answers (9)

Swelling after Restylane to tear troughs

+3

It is completely normal to have some swelling the day after a Restylane injection.  I would recommend some ice to the area to help reduce the swelling and then give it some more time to resolve.  Most likely, it will look much better in a few days, especially since you said it looked fine immediately after the injection.  If after a week or so, you feel that it still looks more filled than you like, I would return to the office where you were treated.  It is possible to inject a medication into the area to dissolve some of the Restylane.  

San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Day After Restalyne Injection in Tear Trough. Severe Swelling! Too Much Product

+1

It's very common to have swelling and bruising after having a filler injected to the tear troughs due to thin skin around the eyes. Give it 2 weeks to settle before seeing your final result

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Swelling following Restylane treatment

+1

Sorry to her about the negative side effects that are taking place following your Restylane treatment. Swelling and puffiness are potential side effects of Restylane injections, and from what it sounds like, you are experiencing the more severe end of what is possible. I would recommend a little bit of ice near the swollen area. If the swelling does not start to go down gradually over the next few days, I would recommend returning to the nurse who performed your injections too see what she advises, as she knows the extent of your procedure. Thank you and I hope this helps!

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Swelling after restylane to tear troughs

+1

It is not uncommon to have some bruising or swelling after injections to this area. I would wait a week or two before making any decisions about further treatment. Meanwhile, I would apply ice for ten minutes at a time(wrapped in a cloth -do not apply ice directly to face) a few times a day. Sleep on three pillows to elevate head as eyes swell more when lying flat.

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Restylane and swelling

+1

It's too soon to determine what your final outcome will be, and very common for you to have swelling that can last a week or longer, especially in that area. Before deciding that it's injector error and/or considering other treatment like removal of product, trust the process and reassess after minimally, a week. If you're swelling doesn't subside or you develop other symptoms, always follow up with your provider. If your injector was well-trained and experienced, they also would have educated you on the process.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Restylane in the tear trough

+1

How much Restylane did you have in the tear trough? It is best to wait two weeks since the delicate area under the eye can easily bruise and swell from the injection itself.  Try to ice the area and take Arnica for bruising and wait it out.  If you are still unhappy you can have hyaluronidase injected to dissolve it.

New York Dermatologist
5.0 out of 5 stars 23 reviews

Restylane injections for the tear troughs

+1

Please wait 2 weeks.  If you still have puffiness or feel that there is too much Restylane in the tear trough areas, return to your injector for consideration of hyaluronidase to dissolve it.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

Severe swelling in tear trough from Restylane

+1

Thinner skinned areas can tend to swell from fillers like Restylane, so it's normal to be swollen and bruised in this area. I wouldn't do anything to it for at least 2 weeks until the swelling and bruising is gone, so the area can be properly assessed for filler amounts. Then, you can have hyaluronidase to fix any overfilled areas. But until then, wait it out and don't press on it, please.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Over-correction of Tear-troughs with Restylane

+1

 

Over-correction of tear troughs and the surrounding  eyelid is the biggest pitfall in aesthetic medicine as this region requires a high level of skill and expertise.  Less is more is always the rule in this region.  Once injected, small amounts of hyaluronidase will allow for dissolution if necessary.

Fort Lauderdale Dermatologic Surgeon
4.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...